Proundly Supported by
Pfizer Foundation
    Home | Current Issue | Past Issue | Board | Instruction | Contact


Serotonin Syndrome: A Case Report

993

Surachai Likasitwattanakul, MD*

* Department of Pediatrics, Faculty of Medicine, Chiang Mai University, Chiang Mai

Abstract


Serotonin syndrome is a rare but potentially fatal complication of drugs that have effects on central nervous system serotonin. It is characterized by sudden onset of altered mental status, increased neuromuscular activity and autonomic instability. The author reports a child with suprasellar region tumor who presented with depression and obsessive-compulsive disorder and received a combination of sertaline (selective serotonin reuptake inhibitor) and clomipramine (tricyclic antidepressant). Symptoms of serotonin syndrome occurred within 24 hours after increasing the dose of sertaline. The patientís symptoms resolved rapidly with discontinuation of the offending drugs and supportive care.

Keyword : Serotonin syndromr, Children



Download Full Paper
  Vol88_No7_993.pdf  [ 64.32 Kb]

Home | Current Issue | Past Issue | Board | Instruction | Contact

© Copyright The Medical Association of Thailand. All Rights Reserved.2001-2002